Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 162, NWS Las Vegas, NV

August 25, 2013San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Aug 25, 2013, 11:56 AM PDT for San Bernardino County, California. It was in force for 7 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2013, 11:56 AM PDT (18:56 UTC)
Expired
Aug 25, 2013, 7:00 PM PDT
In force
7 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 77 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 12:09 PM PDTFLASH FLOOD11 W Mohave Valley, CAUS 95 IS CLOSED DUE TO WATER FLOWING ACROSS THE ROADWAY JUST NORTH OF INTERSTATE 40.
Aug 25, 12:09 PM PDTFLASH FLOOD11 W Mohave Valley, CA*** 1 FATAL *** A 77 YEAR OLD FEMALE WAS KILLED WHEN THE WHITE 2009 HYUNDAI SONATA SHE WAS DRIVING WAS SWEPT AWAY BY FLASH FLOODING. THE CAR WAS TRAVELING ALONG US 95 NORTH OF INTERSTATE 40 WHEN IT ENCOUNTERED FLOWING WATER AT THE SACRAMENTO WASH. US 95 WAS CL
Aug 25, 1:49 PM PDTFLASH FLOOD10 Wsw Mohave Valley, CAINTERSTATE 40 IS CLOSED IN BOTH DIRECTIONS AT US 95 DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 6.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1976 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WGUS55 KVEF 251856
FFWVEF
CAC071-252100-
/O.NEW.KVEF.FF.W.0162.130825T1856Z-130825T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1156 AM PDT SUN AUG 25 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 200 PM PDT.

* AT 1150 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR HIGHWAY 95 AND I-40...OR
  21 MILES SOUTHWEST OF LAUGHLIN...MOVING NORTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INTERTATE 40 AND THE HIGHWAY 95 INTERSECTION...GOFFS ROAD...RIVER 
  ROAD.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 126 AND 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

THIS IS A DANGEROUS LIFE THREATENING SITUATION AND EVERY PRECAUTION
SHOULD BE TAKEN TO AVOID LOSS OF LIFE AND PROPERTY.

&&

LAT...LON 3525 11494 3500 11464 3481 11465 3475 11488

$$

ASG
6 follow-up statements
284 
WGUS75 KVEF 251908
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1208 PM PDT SUN AUG 25 2013

CAC071-252100-
/O.CON.KVEF.FF.W.0162.000000T0000Z-130825T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
1208 PM PDT SUN AUG 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM PDT FOR EAST
CENTRAL SAN BERNARDINO COUNTY...

AT 1159 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR HIGHWAY 95 AND I-40...OR 20 MILES SOUTHWEST OF 
LAUGHLIN...MOVING NORTH AT 5 MPH. FLASH FLOODING IS LIKELY ALONG 
HIGHWAY 95 AND GOFFS ROAD AND RUNOFF FROM THIS STORM IS EXPECTED TO 
REACH RIVER ROAD/NEEDLES HIGHWAY BEFORE REACHING THE COLORADO RIVER. 

LOCATIONS IMPACTED INCLUDE...
INTERSTATE 40 AND THE HIGHWAY 95 INTERSECTION...GOFFS ROAD...RIVER   
ROAD..

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 126 AND 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

THIS IS A DANGEROUS LIFE THREATENING SITUATION AND EVERY PRECAUTION
SHOULD BE TAKEN TO AVOID LOSS OF LIFE AND PROPERTY.

&&

LAT...LON 3525 11494 3500 11464 3481 11465 3475 11488

$$

ASG
421 
WGUS75 KVEF 251953
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1253 PM PDT SUN AUG 25 2013

CAC071-252100-
/O.CON.KVEF.FF.W.0162.000000T0000Z-130825T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
1253 PM PDT SUN AUG 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM PDT FOR EAST
CENTRAL SAN BERNARDINO COUNTY...

AT 1243 PM PDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN CONTINUES 
TO REMAIN NEARLY STATIONARY IN THE VICINITY OF INTERSTATE 40 AND 
HIGHWAY 95. LOCAL LAW ENFORCEMENT HAS REPORTED SIGNIFICANT FLASH 
FLOODING OF HIGHWAY 95 JUST NORTH OF INTERSTATE 40 AND PORTIONS OF 
HIGHWAY 95 HAS BEEN CLOSED. RUNOFF FROM THIS STORM IS EXPECTED TO 
REACH RIVER ROAD/NEEDLES HIGHWAY BEFORE REACHING THE COLORADO RIVER.

LOCATIONS IMPACTED INCLUDE...
INTERSTATE 40 AND THE HIGHWAY 95 INTERSECTION...GOFFS ROAD...RIVER   
ROAD.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 126 AND 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

&&

LAT...LON 3525 11494 3500 11464 3481 11465 3475 11488

$$

ASG
717 
WGUS55 KVEF 252032
FFWVEF
CAC071-252300-
/O.EXT.KVEF.FF.W.0162.000000T0000Z-130825T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
132 PM PDT SUN AUG 25 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 400 PM PDT.

* AT 122 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM NEAR HIGHWAY 95 AND I-40...OR 18 MILES
  SOUTHWEST OF LAUGHLIN. FLASH FLOODING IS ALSO EXPECTED TO AFFECT 
  RIVER ROAD/NEEDLES HIGHWAY BETWEEN NEEDLES AND THE NEVADA STATE 
  LINE. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. 
  RADAR ESTIMATES THAT OVER 3 INCHES OF RAIN HAS FALLEN IN THAT
  LOCATION AND ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 40 AND THE HIGHWAY 95 INTERSECTION...GOFFS ROAD...RIVER 
  ROAD/NEEDLES HIGHWAY.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 126 AND 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

&&

LAT...LON 3525 11494 3500 11464 3481 11465 3475 11488

$$

ASG
675 
WGUS75 KVEF 252058
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
158 PM PDT SUN AUG 25 2013

CAC071-252300-
/O.CON.KVEF.FF.W.0162.000000T0000Z-130825T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
158 PM PDT SUN AUG 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR EAST
CENTRAL SAN BERNARDINO COUNTY...

AT 148 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING FROM A THUNDERSTORM NEAR THE INTERSECTION OF INTERSTATE 40 
AND HIGHWAY 95. SIGNIFICANT FLASH FLOODING WAS OCCURRING ON HIGHWAY 
95 JUST NORTH OF INTERSTATE 40. THIS STORM WAS LOCATED NEAR HIGHWAY 
95 AND I-40...OR 21 MILES SOUTHWEST OF LAUGHLIN. THE THUNDERSTORM 
WITH EXCESSIVE RAIN WAS NEARLY STATIONARY. FLASH FLOODING IS ALSO 
OCCURRING ALONG RIVER ROAD/NEEDLES HIGHWAY WHICH IS EAST OF THE MOST 
INTENSE RAINFALL. 

LOCATIONS IMPACTED INCLUDE...
INTERSTATE 40 AND THE HIGHWAY 95 INTERSECTION...GOFFS ROAD...RIVER   
ROAD/NEEDLES HIGHWAY.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 126 AND 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LIFE THREATENING SITUATION AND EVERY PRECAUTION
SHOULD BE TAKEN TO AVOID LOSS OF LIFE AND PROPERTY.

&&

LAT...LON 3525 11494 3500 11464 3481 11465 3475 11488

$$

ASG
602 
WGUS55 KVEF 252234
FFWVEF
CAC071-260200-
/O.EXT.KVEF.FF.W.0162.000000T0000Z-130826T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
334 PM PDT SUN AUG 25 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 700 PM PDT.

* AT 324 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
  FLOODING FROM A THUNDERSTORM NEAR HIGHWAY 95 AND I-40...OR 18 
  MILES SOUTHWEST OF LAUGHLIN. FLASH FLOODING IS ALSO EXPECTED TO 
  AFFECT RIVER ROAD/NEEDLES HIGHWAY BETWEEN NEEDLES AND THE NEVADA 
  STATE LINE. THE STORM PRODUCING FLASH FLOODING WAS NEARLY 
  STATIONARY. RADAR ESTIMATES THAT OVER 4 INCHES OF RAIN HAS 
  FALLEN IN THAT LOCATION AND ADDITIONAL RAINFALL IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 40 AND THE HIGHWAY 95 INTERSECTION...GOFFS ROAD...RIVER 
  ROAD/NEEDLES HIGHWAY.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 126 AND 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LIFE THREATENING SITUATION AND EVERY PRECAUTION
SHOULD BE TAKEN TO AVOID LOSS OF LIFE AND PROPERTY.

&&

LAT...LON 3525 11494 3500 11464 3481 11465 3475 11488

$$

ASG
459 
WGUS75 KVEF 260153
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
653 PM PDT SUN AUG 25 2013

CAC071-260203-
/O.EXP.KVEF.FF.W.0162.000000T0000Z-130826T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
653 PM PDT SUN AUG 25 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR EAST CENTRAL
SAN BERNARDINO COUNTY...

AT 652 PM PDT...RADAR INDICATED ONLY LIGHT RAIN REMAINING OVER 
HIGHWAY 95 NORTH OF NEEDLES. THEREFORE...THE FLASH FLOOD WARNING 
WILL BE ALLOWED TO EXPIRE.

HIGHWAY 95 WAS WASHED OUT...AND OTHER ROADS MAY BE AS WELL...SO 
PLEASE OBEY ALL BARRICADES.

LAT...LON 3525 11494 3500 11464 3481 11465 3475 11488

$$

MORGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 8:48 AM PDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 25, 8:48 AM PDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
848 AM PDT SUN AUG 25 2013

.SYNOPSIS...MOISTURE FROM TROPICAL DEPRESSION IVO IS EXPECTED TO
PUSH NORTH ACROSS MUCH OF THE AREA THROUGH MONDAY RESULTING IN A
SIGNIFICANT RAIN EVENT OVER PORTIONS OF THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT. THE HIGHEST THREAT OF HEAVY RAIN WILL BE OVER
MOHAVE...CLARK...LINCOLN AND EASTERN SAN BERNARDINO COUNTIES.
MOISTURE IS FORECAST TO REMAIN OVER THE EASTERN HALF OF THE FORECAST
AREA FOR MUCH OF THE WEEK RESULTING IN A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY. TEMPERATURES WILL REMAIN SEVERAL DEGREES
BELOW NORMAL THROUGH MONDAY AND THEN INCREASE TO AROUND NORMAL BY
MID WEEK.
&&

.UPDATE...MOISTURE IS INCREASING THIS MORNING. RADAR SHOWED LIGHT TO
MODERATE SHOWERS SPREADING NORTH INTO SOUTHERN MOHAVE COUNTY AND A
COUPLE OF GAGES INDICATED FOUR HUNDREDTHS OF AN INCH AS OF 840 AM.
12Z MODELS STILL SHOW PLENTY OF INSTABILITY OVER THE CENTRAL AND
EASTERN PART OF THE FORECAST AREA BUT THE DEEPEST MOISTURE LOOKS TO
BE DELAYED UNTIL TONIGHT. HOWEVER WITH THE JET OVERHEAD AND PLENTY
OF INSTABILITY OUR CURRENT POPS AND THE FLASH FLOOD WATCH STILL LOOK
PRETTY GOOD FOR TODAY. THE ONLY THING THAT NEEDED UPDATING WAS SKY
COVER TO DELAY THE INCREASE WESTWARD THIS MORNING. -HARRISON-
&&

.PREV DISCUSSION...
350 AM PDT SUN AUG 25 2013

.SHORT TERM...MODELS CONTINUE TO SHOW INCREASED MOISTURE
ADVECTION OUT OF THE SOUTH TODAY THROUGH MONDAY WITH PWATS ON
AVERAGE NEAR 1.5 INCHES BY MONDAY AFTERNOON...POTENTIALLY 2 INCHES
ACROSS THE SOUTHERN EDGE OF THE FORECAST AREA. THE ONLY CHANGE TO
THE FORECAST WAS TO DECREASE SHOWER/THUNDERSTORM CHANCES FOR THIS
MORNING AS TIMING BEEN PUSHED BACK SLIGHTLY BUT OUTSIDE OF THAT THE
INHERITED FORECAST WAS RIGHT ON TARGET. WITH A LARGE PERCENTAGE OF
THE AREA STARTING OFF WITH MINIMAL CLOUD COVERAGE TODAY...
THUNDERSTORMS MAY START SLIGHTLY SOONER AS WE REACH THE CONVECTIVE
TEMPERATURES EARLIER. ONCE WE GET GOING...EXCELLENT DYNAMICS AND
PLENTY OF MOISTURE WILL LEAD TO WIDESPREAD RAIN AND EMBEDDED
THUNDERSTORMS TODAY. IN ADDITION TO THE INCREASED FLASH FLOOD
THREAT...SOME STORMS MAY BE SEVERE AS WE SAW YESTERDAY WITH ENOUGH
SHEAR ALOFT AND A WBZ TEMP NEAR 13KFT. MONDAY IS EXPECTED TO HAVE
VERY SIMILAR CONDITIONS...OUTSIDE OF THE INFLUENCE OF ANY MCVS LEFT
OVER FROM TODAYS ACTIVITY.

.LONG TERM...TUESDAY THROUGH SATURDAY...THE MOST NOTEWORTHY CHANGE
TO THE FORECAST DURING THIS PERIOD WAS TO SPREAD 20-30 POP VALUES
ACROSS ALL OF INYO...ESMERALDA AND CENTRAL NYE COUNTIES ON TUESDAY.
THIS IS DUE TO GOOD MODEL AGREEMENT THAT THE RESIDUAL MOISTURE FROM
TROPICAL DEPRESSION IVO WILL NOW BE PULLED UP A LITTLE FARTHER WEST
THAN PREVIOUSLY INDICATED MONDAY INTO TUESDAY. MEANWHILE...FAIRLY
DEEP MOISTURE WILL REMAIN IN PLACE ACROSS THE REST OF THE AREA.
DRIER SOUTHWEST FLOW IS FORECAST TO SPREAD ACROSS NORTHERN INYO
COUNTY AND WEST CENTRAL NEVADA WEDNESDAY BUT MOIST AND UNSTABLE
CONDITIONS WILL PERSIST ELSEWHERE INTO NEXT WEEKEND. IN FACT...AN
ADDITIONAL LARGE PUSH OF MOISTURE IS NOW INDICATED BY BOTH THE GFS
AND ECMWF LATE THURSDAY INTO FRIDAY ASSOCIATED WITH AN INVERTED
TROUGH LIFTING FROM NORTHWEST MEXICO TOWARD SOUTHERN NEVADA. ITS
ORIGIN WILL BE FROM A TROPICAL SYSTEM EXPECTED TO SPIN UP IN THE
NEXT 48 HOURS IN THE GULF OF MEXICO WEST OF THE YUCATAN PENINSULA. A
FAIRLY STRONG CLOSED LOW IS THEN FORECAST TO MOVE ACROSS THE PACIFIC
NORTHWEST SATURDAY BUT IT SHOULD NOT HAVE MUCH SCOURING EFFECT ON
OUR AREA AND MOIST AND UNSTABLE CONDITIONS WILL REMAIN THROUGH NEXT
WEEKEND WITH TEMPERATURES GENERALLY NEAR NORMAL.
&&

.AVIATION...FOR MCCARRAN...A CLEAR SKY EARLY THIS MORNING WILL GIVE
WAY TO INCREASING CLOUDS WITH SHOWERS AND THUNDERSTORMS LIKELY
DEVELOPING AFTER 21Z. PERIODS OF MODERATE TO HEAVY RAIN POSSIBLE
THROUGHOUT THE AFTERNOON AND TONIGHT. CIGS MAY DROP TO AS LOW AS
4-5KFT DURING PERIODS OF MORE INTENSE PRECIPITATION.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SHOWERS AND THUNDERSTORMS WILL SPREAD FROM SOUTH TO
NORTH OVER MUCH OF THE REGION EXCEPT NORTHERN INYO COUNTY AND WEST
CENTRAL NEVADA...WITH PERIODS OF MODERATE TO HEAVY RAIN POSSIBLE
FROM LATE THIS MORNING THROUGH TONIGHT. CIGS MAY DROP TO AS LOW AS
4-5KFT DURING PERIODS OF MORE INTENSE PRECIPITATION.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR NVZ015>022.
AZ...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR AZZ001>003-036.
CA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR CAZ523>527.
&&

KENNEDY/ADAIR

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 25, 4:41 AM PDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
441 AM PDT SUN AUG 25 2013

AZZ001>003-036-CAZ522>527-NVZ015>022-260100-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
441 AM PDT SUN AUG 25 2013 /441 AM MST SUN AUG 25 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

TROPICAL DEPRESSION IVO MOVING UP THE WEST COAST OF SOUTHERN BAJA
WILL PUSH SIGNIFICANT MOISTURE INTO THE TRI-STATE REGION TODAY. THIS
WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY
RAIN. THIS WILL INCREASE THE POTENTIAL FOR EXTENSIVE FLASH FLOODING
TODAY AND TONIGHT ACROSS CLARK...SOUTHERN NYE...MOHAVE AND SAN
BERNARDINO COUNTIES WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE TROPICAL DEPRESSION IS EXPECTED TO DISSIPATE NEAR THE BAJA SPUR...
BUT MOST OF THE MOISTURE WITH IT WILL BE PULLED ACROSS THE REGION
MONDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST KEEPING AN
ELEVATED THREAT OF FLASH FLOODING THROUGH MONDAY EVENING.  ONCE
IN PLACE...MOIST AND UNSTABLE AIR WILL LINGER TUESDAY THROUGH SATURDAY
FOR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY WITH
LOCALIZED HEAVY RAIN SHOWERS AND FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND MONDAY IN CLARK...
SOUTHERN NYE...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES.
MEANWHILE...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ519>521-NVZ014-260100-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
ESMERALDA AND CENTRAL NYE COUNTY-
441 AM PDT SUN AUG 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA
AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS SOUTHEAST INYO AND CENTRAL NYE COUNTIES THIS AFTERNOON AND
TONIGHT. LOCALIZED HEAVY RAIN AND FLASH FLOODING WILL BE A
POSSIBILITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
OVER A SIMILAR AREA MONDAY THEN COVERAGE WILL EXPAND ACROSS NORTHERN
INYO AND ESMERALDA COUNTIES TUESDAY AS RESIDUAL MOISTURE FROM
TROPICAL DEPRESSION IVO MOVES OVERHEAD. ISOLATED TO SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 11:42 AM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr
Aug 25, 12:47 PM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr
Aug 25, 2:19 PM PDTFlash Flood WarningVEFSan Bernardino116 min
Aug 25, 3:10 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Aug 25, 3:30 PM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr
Aug 25, 3:53 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Aug 25, 4:33 PM PDTSevere Thunderstorm WarningVEFSan Bernardino42 min
Aug 25, 4:45 PM PDTFlash Flood WarningVEFSan Bernardino2 hr

Nearby

Flash Flood Warnings in California, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.